Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Treated for heart attack. Developed red itchy rashes on thigh after IV injection. Effective treatment?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
Husband experienced extreme dizziness and nausea as he did 10 years ago when having heart attack. Was taken to local ER- large amount of vomiting and diarrhea -and EKG and other treatment began. Was taken by ambulance to Birmingham where his cardiologist is located. Nuclear stress test was done the next day - heart problems were ruled out. Has had many of these tests, so we know he's not allergic to iodine. He is much better and we are home after receiving 2 bags IV. Today he has red, itchy rash around midsection and thighs - front only. What could cause this and what is best treatment??
Posted Sat, 13 Apr 2013 in Asthma and Allergy
Answered by Dr. Sujoy Khan 5 hours later

Welcome to Healthcare Magic and thank you for writing to us.

Your husband has indeed gone through a lot of stress, and I hope the cause of gastrointestinal problems has been isolated.
It is important to know what IV was given (the 2 bags you mentioned) as he developed the red, itchy rash after that.
Stress related urticaria is also a possibility and cetirizine 10mg 2 tablets usually is enough to control urticaria.
The cetirizine tablet can be taken for a week after resolution if required, if the itchy feeling continues.

Rashes developing after angiogram would suggest the possibility of cholesterol emboli but these do NOT disapper with cetirizine tabelts.

I hope that was useful.

Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor